MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0620
Medical Device Problem Codes Retraction Problem (1536); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30383959) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm coil procedure, the physician tried to deploy the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30383959) inside the aneurysm then tried to retrieve the coil since it was not adequately framing the aneurysm, but the physician was unable to retrieve the coil from the aneurysm fully.As a result, the physician removed the whole system inside the guide catheter and completed the case with another 6mm x 20cm orbit galaxy coil.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If the product is returned or information is provided at a later date, the complaint file will be updated and the product investigation will be performed and a supplemental 3500a report will be submitted.[conclusion]: the healthcare professional reported that during an aneurysm coil procedure, the physician tried to deploy the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30383959) inside the aneurysm then tried to retrieve the coil since it was not adequately framing the aneurysm, but the physician was unable to retrieve the coil from the aneurysm fully.As a result, the physician removed the whole system inside the guide catheter and completed the case with another 6mm x 20cm orbit galaxy coil.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30383959) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Positioning difficulty / poor conformability and withdraw difficulty into microcatheter are known potential issues associated with the use of this device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.These factors may also contribute to the issue encountered during the attempt to withdraw the coil back into the microcatheter for retrieval.Multiple attempts to obtain additional information related to the reported issue in the complaint and information related to the procedure that was being performed at the time of the reported issue could not be obtained.With the limited information available, the exact cause of the withdraw difficulty into the microcatheter cannot be conclusively determined; the issue with positioning difficulty and poor conformability is likely related to the target vessel and aneurysm characteristics.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 19-nov-2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm coil procedure, the physician tried to deploy the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30383959) inside the aneurysm then tried to retrieve the coil since it was not adequately framing the aneurysm, but the physician was unable to retrieve the coil from the aneurysm fully.As a result, the physician removed the whole system inside the guide catheter and completed the case with another 6mm x 20cm orbit galaxy coil.There was no report of any patient adverse event or complication.On (b)(6) 2021, the complaint product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 6mm x 20cm orbit galaxy complex frame coil was received contained in a pouch.Visual inspection was performed.It was observed that the hypotube is severely kinked.The embolic coil is noted protruding from the introducer.The introducer is observed split at the protruded section.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil is observed in good, normal condition.It was observed to protrude from the introducer as noted during the visual inspection.Functional test could not be performed due to the condition of the returned device.A review of manufacturing documentation associated with this lot (30383959) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the aneurysm embolization procedure, the coil was not adequately framing the target aneurysm and when the physician could not retrieve the coil fully from the aneurysm, the whole system was removed inside the guide catheter and completed the procedure with another 6mm x 20cm orbit galaxy coil.The observation made during visual inspection of the returned complaint device noted a severely kinked hypotube.The embolic coil was observed protruding from the introducer, which has a split in it.These observations may have been the factors that contributed to the reported issue in the complaint related to the withdrawal difficulty into the microcatheter.Other factors related to the procedures such as device interaction and device manipulation may also been contributing factors, however, this cannot be conclusively determined.Based on the observations made during the visual and microscopic inspections, the reported issue was confirmed.The reported issue related to the complaint coil not adequately conforming to / framing the aneurysm could not be evaluated because it is specific to the patient and to the procedure at the time of occurrence; this cannot be replicated in the lab.Although during the microscopic no damages were observed on the embolic, with it being protruded from the introducer could be related with the reported issue with positioning difficulty-poor conformability.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precautions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key11865631
Report Number3008114965-2021-00191
Device Sequence Number11853984
Product Code KRD
UDI-Device Identifier10886704030430
UDI-Public10886704030430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number640CR0620
Device Catalogue Number640CR0620
Device Lot Number30383959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer07/20/2021
11/19/2021
12/15/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/20/2021
11/19/2021
12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown